On Friday, January 10, 2020 between 7:30am and 8:00 pm, Brantford Police, alongside EMS responded to four suspected drug overdose fatalities. During this time two additional individuals were transported to hospital and treated for suspected overdose. The individuals were male and ranged in age between 26 and 38 years of age. Post-mortem investigations have occurred and we are awaiting the results.
As the investigation is active and ongoing, we would request that any individuals who may have information about suspected drug activity are asked to contact the Brantford Police Service at 519-756-7050. Tipsters who wish to remain anonymous are asked to contact Brantford-Brant Crime Stoppers at 519-750-8477 or 1-800-822-8477. Alternatively a web tip may be submitted at: https://www.tipsubmit.com/WebTips.aspx?AgencyID=251
January 11, 2020
The Brantford Police Service is asking that the community be made aware of these occurrences and risks of drug use. Please use caution when using any type of drug that is not prescribed to you. If you are a new drug user you are particularly at risk should you use drugs that may be cut with or contain Fentanyl.
If you think someone is suffering from a drug overdose, call 9-1-1- immediately. If available give the person Naloxone. Naloxone is an emergency medication that temporarily reverses the effects of an overdose from opioids such as fentanyl, heroin, methadone, morphine. You can give naloxone while you wait for emergency services to arrive. Remember naloxone can temporarily reverse an overdose but it can wear off before the person has completely recovered. Always call 9-1-1 and be treated by Emergency Medical Services. If you yourself have taken drugs or have drugs on you, the Good Samaritan Law can protect you.
While the BPS advises against using illicit drugs, people who choose to use them should:
*never use alone
*start with a small amount
*do not mix substances, including alcohol, as it increases risk of overdose
*call 911 right away if they think someone is overdosing
*make a plan and know how to respond in case of an overdose
*use where help is easily available
*be prepared to give breaths and/or administer Naloxone until help arrives. Have a kit accessible at all times and KNOW how to use it.
Know the signs of an overdose:
*Can’t stay awake
*No strength or energy
*Cold, clammy skin
* Trouble breathing
*Slow, shallow breathing
*Gurgling or snoring sounds
*lips and/or fingernails blue or purple
*non-responsive to shouting
For more information please visit www.FentanylCanKill.ca
If you have information about suspected drug activity please contact the Brantford Police Service at 519-
756-7050. Tipsters who wish to remain anonymous are asked to contact Brant-Brantford CrimeStoppers at 519-750-8477 or 1-800-222-8477. Alternatively, a web tip may be submitted at:
"Public Safety in Partnership with our Community"